MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009666J
Medical Device Problem Codes Break (1069); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported difficult to advance could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the balloon catheter encountered resistance with the wire during advancement.Analysis of the returned wire confirmed the crossing profile was within specification.The analysis also noted bents on the distal end, a core break, and a separated tip.This type of damage is consistent with interaction during use.Damage to the wire¿s tip would impact a catheters maneuverability over the wire.It is likely that the wire sustained damage during use, resulting in the reported difficulty during advancement.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in an unknown vessel.A 190cm ht bmw guidewire was advance into the anatomy; however, resistance was noted at the weld point on the device when a balloon catheter was advanced over the wire.The guidewire was removed and replaced with a whisper guidewire and the procedure was completed.There was no reported adverse patient sequela and no clinically significant delay.Subsequent to the initially reported event, the device was received and the analyses revealed the distal solder tip was separated from distal end of coils.There was remnant of solder on the distal end of coils.The solder tip was not returned, and there was a break in the coils at 5cm (centimeters) proximally from distal end of guidewire.Confirmation of the additional damages were unable to be confirmed by the account.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21598354
Report Number2024168-2025-02628
Device Sequence Number8938777
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public(01)08717648118777(17)250630(10)3071471
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1009666J
Device Catalogue Number1009666J
Device Lot Number3071471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER
Patient Age85 YR
Patient SexMale